MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number LC1918
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Code Ulcer (2274)
Type of Reportable Event Serious Injury
Event or Problem Description
On february 13, 2024, motion concepts lp received notification from medbloc inc.Regarding an incident involving a matrx cushion.A dealer in the usa (numotion, nashville, tn) reported an issue with a cushion being used by an end-user, alleging a gel leak that may have led to a pressure ulcer on the left hip of the user.Consequently, the end-user required debridement, wound vac treatment, and hospitalization.The alleged libra cushion was exchanged under warranty; however, the end-user is currently seeking a replacement with a roho cushion, following the recommendation of the physical therapist.Additionally, it was noted that the end-user, who has paraplegia, typically utilizes the wheelchair for approximately 12 hours per day.The date of the event is unknown.
 
Additional Manufacturer Narrative
The wheelchair was dispatched from motion concepts to medbloc (motion concepts usa importer/distributor) in accordance with dealer requirements on july 13, 2021, and subsequently sold to numotion, grand chute, wi on july 15, 2021.In february 2023, the dealer contacted our distributor to place an order for several components, among them a new libra cushion, which is the cushion involved in this incident.This cushion was delivered to the dealer on february 10, 2023, and replaced the original libra cushion in the wheelchair due to normal wear and tear.The purported cushion was returned to motion concepts on february 22, 2024, and upon evaluation, it was confirmed that the gel sac had a minor leak.It was observed that the leak was minimal, with gel still present inside the gel sac albeit at a reduced volume.Additionally, the evaluator observed that the secondary supplemental gel pad within the returned cushion, providing additional support to the end user, remained intact.After thoroughly examining all the information pertaining to this incident, motion concepts has concluded that the reported pressure ulcer does not appear to be the direct result of the cushion gel sac leaking.Evidence of a developing pressure ulcer would have been visible by an attendant or care giver during daily hygiene practices.Furthermore, the following warning statements have been outlined in the matrix libra cushion owner's manual.Section 4.0, care and maintenance, of the manual includes the following: 'warning! risk of injury or damage: do not continue to use this product if problems or damage are discovered.Corrective maintenance can be performed at or arranged through your service provider 4.1 inspection frequent visual inspection of all components, including upholstery materials, fluid sac, foam and any hardware or plastics, should be performed to identify any breakage, deformation, punctures, wear and tear or compression.Replace damaged/worn components if necessary".Also in section 2.1, general safety guidelines, of the owner's manual includes the following: "warning! risk of serious injury or damage wheelchair users are at increased risk of developing pressure related injuries.Skin condition should be checked frequently after the installation of any new seating system".The incident did not stem from a malfunction within the matrx cushion.However, given the involvement of a personal injury, motion concepts deems this incident reportable.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1 - 12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1
CA   L4K 3C1
MDR Report Key18849774
Report Number9615350-2024-00001
Device Sequence Number20716089
Product Code KNN
UDI-Device Identifier07540147000998
UDI-Public7540147000998
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberLC1918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age32 YR
Patient SexFemale
Patient Weight88 KG